Thunderstorm Wind, Roberts
- When
- July 27, 6:12 PM CST
- Where
- Roberts County, 0.89 mi SW of Miami
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 35.690, -100.640
A weak amplified upper level ridge centered near the CO/NM border established a northwesterly flow into the TX and OK Panhandles. Storms developed in the mid afternoon hours in the OK Panhandle and SW Kansas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A weak amplified upper level ridge centered near the CO/NM border established a northwesterly flow into the TX and OK Panhandles. Storms developed in the mid afternoon hours in the OK Panhandle and SW Kansas. With weak shear and SBCAPE between 1000-2000 J/kg, storms did develop and produced a few severe wind gust reports in the NE TX Panhandle as they moved southeast as part of these ridge rolling storms complex.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 27, 4:57 PM CST, 1 hour 15 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 557 PM CDT WED JUL 27 2016 .AVIATION... A cluster of showers and thunderstorms continue to move south out of Colorado and Kansas toward the GUY and DHT TAF sites, so have added a tempo group there for thunderstorms with gusty winds this evening. AMA should remain thunderstorm free tonight. Skies will remain VFR and winds will remain light outside of thunderstorms. Isolated thunderstorms will be possible again Thursday afternoon, but confidence in any one of these storms affecting a TAF site is low right now, so will not mention any Thursday afternoon thunderstorms at this time. && .PREV DISCUSSION... /Issued 456 PM CDT WED JUL 27 2016/ DISCUSSION... An upper level ridge of high pressure situated over the srn Great Basin and an upper level trof of low pressure across the ecntrl and ern states will persist through Saturday night, with the fcst area in nw flow aloft, which is favorable for steering storms from sern CO and nern NM into our area. Have gone with slgt chc to chc pops tonight through Saturday night across most of the area. Some storms durg this time period may become strong, with gusty winds and small hail the primary hazards. In addition, heavy rainfall will likely accompany the strongest storms, and may lead to localized flooding or flash flooding. The upper level ridge of high pressure is then progged to expand north and east again beginning Sunday and continuing thru the middle of next week. This will result in a general drying trend with any threat for showers and tstms confined to mainly wrn zones by next Tuesday and Wednesday. Numerical weather models are in general agreement with the overall upper air pattern and were accepted. Andrade && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 15/10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 435 PM CDT WED JUL 27 2016 OKZ001>003-TXZ001>020-281100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 435 PM CDT WED JUL 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. A FEW STORMS THAT DEVELOP MAY BECOME STRONG...WITH GUSTY WINDS OF 50 TO 55 MPH AND SMALL HAIL THE PRIMARY HAZARDS. IN ADDITION...HEAVY RAINFALL WILL LIKELY ACCOMPANY THE STRONGEST STORMS...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES THURSDAY NIGHT THROUGH SATURDAY NIGHT...AND THEN ACROSS WESTERN SECTIONS OF THE AREA ON TUESDAY. A FEW STORMS THAT FORM MAY BECOME STRONG...WITH GUSTY WINDS OF 50 TO 55 MPH AND SMALL HAIL THE PRIMARY HAZARDS. IN ADDITION...HEAVY RAINFALL WILL LIKELY ACCOMPANY THE STRONGEST STORMS...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANDRADE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
552 PM CDT WED JUL 27 2016
OKZ001-002-TXZ002-272345-
CIMARRON OK-TEXAS OK-SHERMAN TX-
552 PM CDT WED JUL 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CIMARRON...
SOUTHWESTERN TEXAS AND NORTHERN SHERMAN COUNTIES UNTIL 645 PM CDT...
AT 552 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTHWEST OF TEXHOMA...OR 21 MILES NORTHEAST OF STRATFORD...
MOVING SOUTHWEST AT 10 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TEXHOMA AND GRIGGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
&&
LAT...LON 3670 10170 3650 10159 3650 10163 3640 10162
3638 10216 3650 10217 3672 10209
TIME...MOT...LOC 2252Z 024DEG 7KT 3663 10192
LGSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 615 PM CDT WED JUL 27 2016 OKZ001-002-280000- CIMARRON OK-TEXAS OK- 615 PM CDT WED JUL 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CIMARRON AND NORTHWESTERN TEXAS COUNTIES UNTIL 700 PM CDT... AT 615 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER ELKHART...MOVING SOUTH AT 15 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EVA...HOUGH AND STURGIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. && LAT...LON 3670 10150 3669 10228 3699 10212 3699 10162 TIME...MOT...LOC 2315Z 357DEG 13KT 3698 10192 LG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 617 PM CDT WED JUL 27 2016 TXZ002-003-007-008-280000- HANSFORD TX-SHERMAN TX-MOORE TX-HUTCHINSON TX- 617 PM CDT WED JUL 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MOORE...SOUTHEASTERN SHERMAN...HANSFORD AND NORTHERN HUTCHINSON COUNTIES UNTIL 700 PM CDT... AT 617 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF GRUVER...OR 14 MILES NORTHWEST OF SPEARMAN...MOVING SOUTH AT 15 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SPEARMAN...SUNRAY...GRUVER...MORSE AND PRINGLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. && LAT...LON 3638 10124 3591 10112 3597 10188 3645 10149 TIME...MOT...LOC 2317Z 018DEG 13KT 3634 10138 LG
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
620 PM CDT WED JUL 27 2016
OKZ001-272345-
CIMARRON OK-
620 PM CDT WED JUL 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR CIMARRON COUNTY UNTIL 645 PM
CDT...
AT 619 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 10 MILES NORTH OF KEYES TO 12 MILES SOUTH OF
CAMPO TO 10 MILES NORTH OF KENTON. MOVEMENT WAS SOUTH AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BOISE CITY...KEYES...BLACK MESA PARK...KENTON...
WHEELESS AND STURGIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
&&
LAT...LON 3700 10258 3698 10252 3700 10242 3699 10203
3670 10203 3657 10248 3669 10300 3700 10300
TIME...MOT...LOC 2319Z 355DEG 15KT 3696 10220 3692 10252 3703 10290
LGSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
652 PM CDT WED JUL 27 2016
OKZ001-002-TXZ001>003-280100-
CIMARRON OK-TEXAS OK-HANSFORD TX-DALLAM TX-SHERMAN TX-
652 PM CDT WED JUL 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CIMARRON...WESTERN
TEXAS...NORTHEASTERN DALLAM...SHERMAN AND NORTHWESTERN HANSFORD
COUNTIES UNTIL 800 PM CDT...
AT 652 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES SOUTHWEST OF EVA...OR 18 MILES SOUTH OF ELKHART...MOVING SOUTH
AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GUYMON...STRATFORD...GOODWELL...KEYES...GRIGGS...EVA...
CONLEN AND TEXHOMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
&&
LAT...LON 3681 10225 3692 10165 3647 10118 3618 10174
3623 10237
TIME...MOT...LOC 2352Z 350DEG 18KT 3673 10196
LGSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 701 PM CDT WED JUL 27 2016 TXZ009-010-014-015-280100- ROBERTS TX-GRAY TX-WHEELER TX-HEMPHILL TX- 701 PM CDT WED JUL 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHEELER...SOUTHEASTERN ROBERTS...EASTERN GRAY AND SOUTHWESTERN HEMPHILL COUNTIES UNTIL 800 PM CDT... AT 701 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF LORA...OR 8 MILES EAST OF MIAMI...MOVING SOUTH AT 15 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MIAMI...BRISCOE...WHEELER...LEFORS...LORA...TWITTY...NEW MOBEETIE... KELLERVILLE AND MOBEETIE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. && LAT...LON 3527 10088 3577 10070 3577 10026 3527 10014 TIME...MOT...LOC 0001Z 002DEG 13KT 3571 10049 LG
The Amarillo radar (KAMA), 109 km away, was scanning. The volume nearest the first event began at 00:10 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 653469, 653470.